Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 29, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 27, 2020, 2:11 AM MDT for 7 counties in North Dakota. It took effect at Sep 27, 2020, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 2:11 AM MDT (08:11 UTC)
- In effect from
- Sep 27, 2020, 9:00 AM MDT
- Expired
- Sep 27, 2020, 7:04 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS73 KBIS 270811 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 311 AM CDT Sun Sep 27 2020 NDZ040-041-043-044-271615- /O.NEW.KBIS.WI.Y.0029.200927T1500Z-200928T0200Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 211 AM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AJ
3 follow-up statements
153 WWUS73 KBIS 271114 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 614 AM CDT Sun Sep 27 2020 NDZ040-041-043-044-271915- /O.CON.KBIS.WI.Y.0029.200927T1500Z-200928T0200Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 514 AM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
347 WWUS73 KBIS 271753 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1253 PM CDT Sun Sep 27 2020 NDZ031>033-280200- /O.EXA.KBIS.WI.Y.0029.000000T0000Z-200928T0200Z/ Golden Valley-Billings-Stark- Including the cities of Beach, Medora, and Dickinson 1153 AM MDT Sun Sep 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Golden Valley, Billings and Stark Counties. * WHEN...Through 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ040-041-043-044-280200- /O.CON.KBIS.WI.Y.0029.000000T0000Z-200928T0200Z/ Slope-Hettinger-Bowman-Adams- Including the cities of Marmarth, Mott, New England, Bowman, and Hettinger 1153 AM MDT Sun Sep 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Slope, Hettinger, Bowman and Adams Counties. * WHEN...Through 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lead to hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
203 WWUS73 KBIS 280104 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 804 PM CDT Sun Sep 27 2020 NDZ031>033-040-041-043-044-280215- /O.CAN.KBIS.WI.Y.0029.000000T0000Z-200928T0200Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 704 PM MDT Sun Sep 27 2020 ...WIND ADVISORY IS CANCELLED... Gusty northwest winds are no longer exceeding advisory criteria, and will continue to diminish through the evening. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 26, 11:24 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 26, 11:24 PM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1224 AM CDT Sun Sep 27 2020 .UPDATE... Issued at 1216 AM CDT Sun Sep 27 2020 For this update, trimmed back precipitation chances. A compact upper-level vort max continues to southeast out of southern Manitoba. Wrap around precip on the back side of this feature is just now entering north central ND. The latest short-term guidance and radar trends indicate the bulk of this precip should remain along and east of the Missouri River tonight. UPDATE Issued at 904 PM CDT Sat Sep 26 2020 Main updates this evening were expiration of the Red Flag Warning and the Wind Advisory, while also making some adjustments to PoPs based on current radar trends. Winds across the area are on a diminishing trend, although do remain breezy for some areas. Given this diminishing trend have let the Wind Advisory expire. Similar situation for the Red Flag Warning. Winds are diminishing while relative humidity is improving. Thus have let the Red Flag Warning expire. From there some minor adjustments were made to PoPs based on current radar trends. Radar showing this evening's showers diminishing. Another round of showers will enter the north tonight and push southward into Sunday morning. Most areas will see chances for rain as a result. The rest of Sunday will be cool with breezy winds. Some wind gusts could approach advisory criteria in the southwest. Confidence is only medium given expected cloud cover tomorrow that may damper winds. Will continue to monitor for any needed highlights. UPDATE Issued at 638 PM CDT Sat Sep 26 2020 A few updates to the PoPs were needed based on radar trends. Isolated to scattered showers have developed across much of northern and central ND. An isolated thunderstorm was even found across a few locations. This activity looks to linger and move east southeast through the early evening hours, diminishing around or shortly after sunset. Meanwhile, areas that have cleared are seeing strong winds with gusts 35 to 45 knots. This clearing cloud bring some mixing into the evening, so will continue current wind advisories. Red Flag Warning is also starting to become marginal as RH values in some areas are in the 20s, while most others remain in the 30s or higher. Will also let this continue for now, although may need to be evaluated in future updates. && .SHORT TERM...(This evening through Sunday) Issued at 215 PM CDT Sat Sep 26 2020 A significant h300 cyclonically curved jet of 90-120 kts across northwest SD into south central ND creating considerable cloud cover along with showers across south central North Dakota this afternoon. This causing some re-evaluation of the current forecast including dropping some counties (Burleigh, Sioux, and Emmons) from the RED FLAG warning. The clouds also having an impact on the development of winds across central North Dakota, delaying the adiabatic environment needed for mixing the winds to the surface. Model forecast soundings do show this mixing eventually picking up late this afternoon, so we will keep the wind advisory in place, although the timing will be late this afternoon and early evening for places in south central North Dakota. Tonight, a short wave currently in Alberta/Saskatchewan will move southeast into the state, bringing a good chance for showers along its track from the northwest across to the southeast. Rainfall will still be modest, but maybe up to a quarter of an inch north central late tonight and Sunday. On Sunday, another round of gusty winds will follow the departing shortwave trough. Teh strongest winds will likely be found southwest, closer to the mid and upper strong winds, and better mixing there. At this time the wind advisory criteria will only be marginally met, so will not add any headlines to the forecast at this time. .LONG TERM...(Sunday night through Saturday) Issued at 215 PM CDT Sat Sep 26 2020 The extended forecast will begin with a high amplitude h500 pattern with a deep h500 trough over the eastern US and equally as strong h500 ridge over the west. This will leave the Northern Plains in a region of fast mid and upper flow dominated by several transient short waves that occasionally reinforce cooler air. Highs will generally be in the 50s and 60s, and lows in the 30s and lower 40s. We expect no significant precipitation through the extended. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1216 AM CDT Sun Sep 27 2020 VFR to MVFR conditions through the TAF period. Breezy conditions will continue overnight. Scattered showers and MVFR CIGS are entering northwest and north central ND as of 05z. KMOT and KJMS have the best chance of seeing precipiation and MVFR CIGS tonight. Lower CIGS and scattered showers may make it as far west as KXWA and KBIS, but confidence is not as high as KMOT/KJMS. Another breezy day is expected Sunday, with the strongest winds across the southwest. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AJ SHORT TERM...WAA LONG TERM...WAA AVIATION...AJ
Hazardous weather outlook, Sep 27, 2:11 AM MDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 311 AM CDT Sun Sep 27 2020 NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-280815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 311 AM CDT Sun Sep 27 2020 /211 AM MDT Sun Sep 27 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ040-041-043-044-280815- Slope-Hettinger-Bowman-Adams- 211 AM MDT Sun Sep 27 2020 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...Today and Tonight A Wind Advisory has been issued for southwest ND. See weather.gov/bis for more details. Near critical fire conditions are likely this afternoon across southwest ND. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AJ
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.